Alert archive / Minnesota / Special Weather Statements in 2017
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 30, 2017, 9:38 PM CDT for Hennepin County, Minnesota. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2017, 9:38 PM CDT (02:38 UTC)
- Expired
- Jun 30, 2017, 10:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Twin Cities, MN
County Hennepin County, MN
The radar
The Minneapolis radar (KMPX), 40 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.6 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 337 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1484 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
995
WWUS83 KMPX 010238
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
938 PM CDT FRI JUN 30 2017
MNZ059-060-010330-
Hennepin-Wright-
938 PM CDT FRI JUN 30 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WRIGHT AND
NORTHWESTERN HENNEPIN COUNTIES THROUGH 1030 PM CDT...
At 937 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Albertville to Buffalo Airport.
Movement was southeast at 20 mph.
Winds in excess of 30 mph and dime size hail are possible with these
storms.
Locations impacted through 1030 pm CDT include...
Buffalo, Brooklyn Park, Plymouth, Maple Grove, Champlin, Elk River,
Anoka, St. Michael, Otsego, Mound, Rogers and Orono.
This includes the following highways...
Interstate 94 in Minnesota between mile markers 197 and 205.
U.S. Highway 12 near mile marker 140.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
LAT...LON 4530 9362 4527 9355 4523 9349 4521 9342
4517 9335 4491 9369 4515 9386 4530 9372
TIME...MOT...LOC 0237Z 310DEG 17KT 4528 9367 4515 9381
$$
JPCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 30, 6:44 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jun 30, 6:44 PM CDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 644 PM CDT Fri Jun 30 2017 .UPDATE... Issued at 637 PM CDT Fri Jun 30 2017 Updated to include 00z aviation discussion below. && .SHORT TERM...(This evening through Saturday) Issued at 258 PM CDT Fri Jun 30 2017 Mesoanalysis shows 1000-1500 j/kg of sbcape has developed this afternoon, with little inhibition present. As a result, we quickly saw a cu field bubble up into scattered thunderstorms. Effective shear though is under 10 kts and there are really no surface boundary for storms to latch on to. So we have our airmass thunderstorms with little organization. With little shear, the amount of instability we have really is not enough to create severe pulse storms, to it's garden variety thunderstorms for the rest of the afternoon. Showers may linger through midnight out in WI as a weak short wave currently over central MN works through there this evening. Not much happening tonight other than a threat for some fog/low stratus out toward Ladysmith/Eau Claire where winds will be lightest and low level moisture will remain highest. Saturday looks to be an overall nice summer day with highs near 80 and light winds. Only mark against the weather for Saturday is the increasing mid level clouds in the afternoon as we get a glancing blow from a shortwave working across the international border. This wave will likely result in scattered storms across northern MN that may try to work into central MN through the afternoon. However, forcing looks better across the arrowhead and this is where the greatest coverage in showers is expected. .LONG TERM...(Saturday night through Friday) Issued at 258 PM CDT Fri Jun 30 2017 Its looking more and more like the first half of the holiday weekend will be favorable for outdoor activities as high pressure builds across the Great Lakes and brings light northerly winds will cooler, drier air and plenty of sunshine. The lone exception is a chance for showers and thunderstorms Saturday night as a cold front passes through the region. On Monday a shortwave will track east and spark off some showers and thunderstorms over the High Plains. The question remains as whether or not the shortwave dives southeast along the Missouri River Valley, or tracks eastward across the Upper Midwest. At this time don't have a good feel for either solution, but based on the forecast soundings there is plenty of instability for the storms to continue east across the Upper Midwest late Monday night into Tuesday, but it appears the storms will weaken as they move from the Dakotas into western Minnesota. The forecast for Tuesday and beyond remains one characterized by low confidence. The reason being, expect plenty of instability across Minnesota and Wisconsin, but little in the way for forcing as an Upper Level Ridge builds across the Rockies, with weak shortwaves riding on the periphery of this ridge that are difficult to time and place. Based on the overall set up, Northern Minnesota and Wisconsin will have a higher chance for showers and thunderstorms than the southern part of the states. Temperatures should be above normal, but will be contingent on convection and cloud cover so continued down the path of the previous shift and did not stray much above the blended guidance. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 637 PM CDT Fri Jun 30 2017 Still dealing with spotty convection over much of the area through approximately 03z-04z with the atmosphere becoming more stable later this evening through tomorrow. VCTS/TEMPO is the best way to go due to the hit-and-miss nature of this convection. Mid-to-high level clouds will then prevail late tonight through tomorrow, all within VFR range. KMSP...Still a shot to have some isolated TSRA in the first few hours of the 01/00z TAF. Otherwise, mid-to-high VFR cloud decks will prevail with winds backing from NW to SW with speeds less than 10 kt outside of thunderstorms. /OUTLOOK FOR KMSP/ Sun...VFR. Winds light and variable. Mon...VFR. Wind SE 5-10kt. Tue...VFR. Wind SE 5-10kt. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && UPDATE...JPC SHORT TERM...MPG LONG TERM...JRB AVIATION...JPC
Hazardous weather outlook, Jun 30, 3:22 PM CDT, 6 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 322 PM CDT Fri Jun 30 2017 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 012030- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 322 PM CDT Fri Jun 30 2017 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms will occur across the outlook area, the rest of this afternoon into the early evening. Severe weather is not expected, but a few storms could produce brief heavy rainfall, gusty winds and small hail. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There are small chances for of thunderstorms Saturday night in east central Minnesota, and west central Wisconsin and across portions of the area Monday through Thursday. The threat for severe weather during these periods is low. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Special weather statement, Jun 30, 7:15 PM CDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
715 PM CDT FRI JUN 30 2017
MNZ065>067-010100-
McLeod-Sibley-Renville-
715 PM CDT FRI JUN 30 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SIBLEY...
SOUTHWESTERN MCLEOD AND NORTHEASTERN RENVILLE COUNTIES THROUGH 800
PM CDT...
At 714 PM CDT, a strong thunderstorm was located near Cosmos, or 15
miles west of Hutchinson, moving southeast at 20 mph.
Winds in excess of 30 mph and dime size hail are possible with this
storm.
Locations impacted through 800 PM CDT include...
Hector, Brownton, Buffalo Lake, Stewart and Lakeside.
This includes U.S. Highway 212 between mile markers 90 and 110.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
LAT...LON 4461 9464 4484 9482 4489 9477 4489 9456
4474 9430
TIME...MOT...LOC 0014Z 306DEG 19KT 4486 9470
JPCSpecial weather statement, Jun 30, 7:21 PM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
721 PM CDT FRI JUN 30 2017
MNZ052-010100-
Isanti-
721 PM CDT FRI JUN 30 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ISANTI COUNTY
THROUGH 800 PM CDT...
At 720 PM CDT, a strong thunderstorm was located over Spencer Brook,
or 10 miles west of Cambridge, moving southeast at 20 mph.
Winds in excess of 30 mph and dime size hail are possible with this
storm.
Locations impacted through 800 PM CDT include...
Cambridge, St. Francis, Isanti, Athens, Spencer Brook and Weber.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
LAT...LON 4546 9308 4541 9328 4541 9341 4556 9351
4562 9344
TIME...MOT...LOC 0020Z 314DEG 17KT 4556 9345
JPCSpecial weather statement, Jun 30, 8:28 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
828 PM CDT FRI JUN 30 2017
MNZ044-052-010230-
Isanti-Mille Lacs-
828 PM CDT FRI JUN 30 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN MILLE LACS AND
NORTHWESTERN ISANTI COUNTIES THROUGH 930 PM CDT...
At 827 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Milaca to near Lewis Lake. Movement was
southeast at 15 mph.
Winds in excess of 30 mph and half inch hail are possible with these
storms.
Locations impacted through 930 PM CDT include...
Milaca, Foreston, Stanchfield, Dalbo, Pease and Grandy.
This includes U.S. Highway 169 between mile markers 183 and 191.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
LAT...LON 4575 9351 4573 9351 4574 9337 4573 9329
4565 9314 4559 9314 4559 9315 4564 9369
4577 9377
TIME...MOT...LOC 0127Z 298DEG 14KT 4576 9366 4570 9331
JPCSpecial weather statement, Jun 30, 8:50 PM CDT, 48 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 850 PM CDT FRI JUN 30 2017 MNZ083-010230- Blue Earth- 850 PM CDT FRI JUN 30 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BLUE EARTH COUNTY THROUGH 930 PM CDT... At 850 PM CDT, a strong thunderstorm was located over Mankato. the storm is slowly drifting southeast. Winds in excess of 30 mph and nickel size hail are possible with this storm. Locations impacted through 930 PM CDT include... Mankato and Eagle Lake. This includes U.S. Highway 14 between mile markers 133 and 139. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They can relay your report to the National Weather Service office in The Twin Cities. LAT...LON 4413 9401 4418 9397 4418 9383 4406 9390 TIME...MOT...LOC 0150Z 294DEG 3KT 4415 9397 JPC
Special weather statement, Jun 30, 9:23 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
923 PM CDT FRI JUN 30 2017
MNZ052-010300-
Isanti-
923 PM CDT FRI JUN 30 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ISANTI COUNTY
THROUGH 1000 PM CDT...
At 922 PM CDT, a strong thunderstorm was located over Cambridge
Airport, or over Cambridge, moving southeast at 15 mph.
Half inch hail is possible with this storm.
Locations impacted through 1000 PM CDT include...
Cambridge, North Branch, Isanti, Spring Lake, Weber, Bodum and
Cambridge Airport.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
LAT...LON 4558 9314 4555 9314 4555 9303 4551 9301
4541 9302 4541 9310 4542 9322 4556 9331
4560 9325
TIME...MOT...LOC 0222Z 308DEG 11KT 4556 9325
JPCSpecial weather statement, Jun 30, 9:38 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
938 PM CDT FRI JUN 30 2017
MNZ059-060-010330-
Hennepin-Wright-
938 PM CDT FRI JUN 30 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WRIGHT AND
NORTHWESTERN HENNEPIN COUNTIES THROUGH 1030 PM CDT...
At 937 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Albertville to Buffalo Airport.
Movement was southeast at 20 mph.
Winds in excess of 30 mph and dime size hail are possible with these
storms.
Locations impacted through 1030 pm CDT include...
Buffalo, Brooklyn Park, Plymouth, Maple Grove, Champlin, Elk River,
Anoka, St. Michael, Otsego, Mound, Rogers and Orono.
This includes the following highways...
Interstate 94 in Minnesota between mile markers 197 and 205.
U.S. Highway 12 near mile marker 140.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
LAT...LON 4530 9362 4527 9355 4523 9349 4521 9342
4517 9335 4491 9369 4515 9386 4530 9372
TIME...MOT...LOC 0237Z 310DEG 17KT 4528 9367 4515 9381
JPCThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:15 PM CDT | Special Weather Statement | MPX | McLeod | 45 min |
| Jun 30, 7:21 PM CDT | Special Weather Statement | MPX | Isanti | 39 min |
| Jun 30, 8:28 PM CDT | Special Weather Statement | MPX | Isanti | 62 min |
| Jun 30, 8:50 PM CDT | Special Weather Statement | MPX | Blue Earth | 40 min |
| Jun 30, 8:56 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth | 34 min |
| Jun 30, 9:23 PM CDT | Special Weather Statement | MPX | Isanti | 37 min |
| Jun 30, 10:26 PM CDT | Special Weather Statement | MPX | Faribault | 34 min |
| Jun 30, 10:34 PM CDT | Special Weather Statement | MPX | Polk | 41 min |
Nearby
Special Weather Statements in Minnesota, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.